MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808012320
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.A 3.25mmx12mm quantum¿ maverick¿ balloon catheter was selected to dilate the lesion.However, during unpacking, it was noted that the shaft was broken in half.The device was not inserted into the patient.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method code, result codes and conclusion codes updated.Returned product consisted of a quantum maverick balloon catheter in two pieces.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Although it was reported that the device was not used, the presence of blood and contrast media in the inflation and guidewire lumens is indicative of handling beyond simply unpackaging/preparation the device, as was reported.The shaft, hypotube, and bonds were microscopically and visually examined.There were numerous hypotube and shaft kinks throughout the device.There was also, a complete hypotube separation 79.5cm from the strain relief.The hypotube fracture surfaces were ovaled, which suggests the device was kinked prior to separation.Inspection of the remainder of the device revealed no other damage or irregularities.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6377046
Report Number2134265-2017-01696
Device Sequence Number16151003
Product Code LOX
UDI-Device Identifier08714729392682
UDI-Public(01)08714729392682(17)20190831(10)19662523
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberH7493808012320
Device Catalogue Number38080-1232
Device Lot Number19662523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1